MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. COBAS 8800 SYSTEM; AUTOMATED BLOODBORNE PATHOGEN TEST EQUIPMENT

ROCHE MOLECULAR SYSTEMS, INC. COBAS 8800 SYSTEM; AUTOMATED BLOODBORNE PATHOGEN TEST EQUIPMENT
Model Number 05412722001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Previous investigative testing showed that the tightness check for a processing head will fail when the stop disk is very loose and significantly less than 2 ncm torque (recommended torque documented in the instrument service documentation is 15 ncm).No leakage from the pipette tips was observed when the stop disks were tightened between 2 to 15 ncm using a torque wrench.The torque measurement (force) for the loose stop disk associated with the failed tightness check on the customer's cobas 8800 system is unknown.The false positive results reported in this case could be a result of the leakage caused by the loose stop discs.The root cause investigation is currently on-going, and corrective and preventive actions will be implemented as appropriate.(b)(4).
 
Event or Problem Description
A (b)(6) customer alleged discrepant (b)(6) results for patient samples tested with the cobas® hbv test for use on the cobas® 6800/8800 systems.The roche field service engineer visited the customer site and found a failed result for process head tightness check with some loose stop discs on the cobas 8800 system's processing transfer heads, that could have caused the alleged discrepant results.No harm or injury was reported through the case.

Brand Name
COBAS 8800 SYSTEM
Common Device Name
AUTOMATED BLOODBORNE PATHOGEN TEST EQUIPMENT
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC.
1080 us highway 202 south
branchburg NJ 08876
MDR Report Key7878750
Report Number2243471-2018-00011
Device Sequence Number2488814
Product Code MZA
UDI-Device Identifier04015630935390
UDI-Public04015630935390
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
BK140195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number05412722001
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1